Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Jan 24, 2021, 2:50 PM CST. It took effect at Jan 25, 2021, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2021, 2:50 PM CST (20:50 UTC)
- In effect from
- Jan 25, 2021, 12:00 AM CST
- Expired
- Jan 25, 2021, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
886 WHUS74 KLCH 242050 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 250 PM CST Sun Jan 24 2021 GMZ470-472-475-250600- /O.CON.KLCH.MF.Y.0006.000000T0000Z-210125T1200Z/ /O.NEW.KLCH.SC.Y.0005.210125T0600Z-210125T1500Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 250 PM CST Sun Jan 24 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to one to two miles. For the Small Craft Advisory, seas 4 to 7 feet expected. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM and Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...For the Dense Fog Advisory, until 6 AM CST Monday. For the Small Craft Advisory, from midnight tonight to 9 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ430-432-435-450-452-455-250600- /O.CON.KLCH.MF.Y.0006.000000T0000Z-210125T1200Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 250 PM CST Sun Jan 24 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM and Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...Until 6 AM CST Monday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
2 follow-up statements
272 WHUS74 KLCH 250550 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1150 PM CST Sun Jan 24 2021 GMZ470-472-475-251200- /O.CON.KLCH.MF.Y.0006.000000T0000Z-210125T1200Z/ /O.CON.KLCH.SC.Y.0005.210125T0600Z-210125T1500Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1150 PM CST Sun Jan 24 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to one to two miles. For the Small Craft Advisory, seas 4 to 7 feet expected. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM and Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...For the Dense Fog Advisory, until 6 AM CST Monday. For the Small Craft Advisory, from midnight tonight to 9 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ430-432-435-450-452-455-251200- /O.CON.KLCH.MF.Y.0006.000000T0000Z-210125T1200Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 1150 PM CST Sun Jan 24 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...Visibility one-quarter to one-half mile in dense fog. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM and Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...Until 6 AM CST Monday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ 25
437 WHUS74 KLCH 251015 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 415 AM CST Mon Jan 25 2021 GMZ470-472-475-251800- /O.EXT.KLCH.MF.Y.0006.000000T0000Z-210126T0000Z/ /O.CON.KLCH.SC.Y.0005.000000T0000Z-210125T1500Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 415 AM CST Mon Jan 25 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to less than one mile. For the Small Craft Advisory, seas 4 to 6 feet with occasional seas to 7 feet. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM, Waters from Cameron LA to High Island TX from 20 to 60 NM and Waters from Intracoastal City to Cameron LA from 20 to 60 NM. * WHEN...For the Dense Fog Advisory, until 6 PM CST this evening. For the Small Craft Advisory, until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ430-432-251500- /O.EXT.KLCH.MF.Y.0006.000000T0000Z-210125T1500Z/ Sabine Lake-Calcasieu Lake- 415 AM CST Mon Jan 25 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Dense fog will reduce visibility to less than one mile, especially near the coast. * WHERE...Sabine Lake and Calcasieu Lake. * WHEN...Until 9 AM CST this morning. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ435-450-452-455-251800- /O.EXT.KLCH.MF.Y.0006.000000T0000Z-210126T0000Z/ Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 415 AM CST Mon Jan 25 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Dense fog will reduce visibility to one quarter to one half mile. * WHERE...Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM, Vermilion Bay, Coastal waters from Intracoastal City to Cameron LA out 20 NM and Coastal waters from Cameron LA to High Island TX out 20 NM. * WHEN...Until 6 PM CST this evening. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ 13
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 2:30 PM CST, 20 minutes earlier.
Area forecast discussion, Jan 24, 2:30 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
230 PM CST Sun Jan 24 2021
.DISCUSSION...
Wx map shows warm front moving northward across NE TX/N LA this
afternoon. Lower visibilities continue across the coastal waters,
and has improved along the coast. Temperatures have risen into the
mid 70s across SE TX, with lower 70s across S LA, but still in the
mid 60s across C LA. Most short term guidance continues the dense
fog across the coastal waters, with some spread inland across the
coastal parihses/counties. For this, will leave the Dense Fog
Advisory for these areas through 6 am Monday. Area radars showing
showers increasing just north of the region. Not expecting much
precipitation, but will leave 20% chance of rain/drizzle this
evening and overnight.
The next significant chance of precipitation will come Monday as
a shortwave and large sfc low over the midwest moves eastward,
bringing increased moisture/lift and the cold front back across
the area. With the southwest flow aloft, the front will likely
stall offshore, move back northward by Tuesday night into
Wednesday with the next shortwave to bring increased chances of
precipitation and the cold front back southward.
With the upper air pattern becoming northwest Wednesday into next
weekend, the cold front will move south of the region with cooler
and dry weather to follow.
DML
&&
.MARINE...
Dense fog will continue across the coastal waters this afternoon
through Monday morning. Winds and seas will increase after midnight
into Monday morning as the pressure gradient increases ahead of
an approaching cold front, with increased chances of showers and
isolated thunderstorms. The front will move through the coastal
waters Monday with brief offshore flow. A stronger cold front will
move through the coastal waters Wednesday, with moderate offshore
flow through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 62 75 47 68 / 20 70 40 10
LCH 64 72 53 69 / 20 60 20 20
LFT 65 75 57 71 / 20 60 60 30
BPT 65 75 52 69 / 20 60 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 6 AM CST Monday for LAZ052>055-073-074.
TX...Dense Fog Advisory until 6 AM CST Monday for TXZ215.
GM...Dense Fog Advisory until 6 AM CST Monday for GMZ430-432-435-450-
452-455-470-472-475.
Small Craft Advisory from midnight tonight to 9 AM CST Monday
for GMZ470-472-475.
Small Craft Exercise Caution from midnight CST tonight through
Monday morning for GMZ450-452-455.
&&
PUBLIC...08Hazardous weather outlook, Jan 24, 2:32 PM CST, 18 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 232 PM CST Sun Jan 24 2021 LAZ027>033-041>045-TXZ180-201-216-259>262-252045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Tyler- Hardin-Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 232 PM CST Sun Jan 24 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Patchy fog will be possible along with periods of drizzle or light rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A weak cold front will push through the area Monday accompanied by widespread showers. Severe weather is not expected. Rainfall totals of up to a quarter inch will be possible. A second cold front will move through the area Wednesday accompanied by scattered showers and isolated thunderstorms. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ052>055-073-074-TXZ215-252045- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Jefferson- 232 PM CST Sun Jan 24 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Areas of dense marine fog will continue, with visibilities reduced to a mile or less at times. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A weak cold front will push through the area Monday accompanied by widespread showers. Severe weather is not expected. Rainfall totals of up to a quarter inch will be possible. A second cold front will move through the area Wednesday accompanied by scattered showers and isolated thunderstorms. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ470-472-475-252045- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 232 PM CST Sun Jan 24 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Areas of dense marine fog will continue, with visibilities reduced to a mile or less at times. Winds and seas will increase after midnight into Monday morning. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated winds and seas will continue through Monday morning. A weak cold front will push through the area Monday accompanied by widespread showers. Severe weather is not expected. A second cold front will move through the area Wednesday accompanied by scattered showers and isolated thunderstorms. Severe weather is not expected. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-252045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 232 PM CST Sun Jan 24 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Areas of dense marine fog will continue, with visibilities reduced to a mile or less at times. Winds and seas will increase after midnight into Monday morning. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated winds and seas will continue through Monday morning. A weak cold front will push through the area Monday accompanied by widespread showers. Severe weather is not expected. A second cold front will move through the area Wednesday accompanied by scattered showers and isolated thunderstorms. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:02 AM CST | Dense Fog Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 22 hr |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.